Limit cycles for discontinuous quadratic differential systems with two zones

Jaume Llibre, Ana C. Mereu

Research output: Contribution to journalArticleResearchpeer-review

53 Citations (Scopus)

Abstract

In this paper we study the maximum number of limit cycles given by the averaging theory of first order for discontinuous differential systems, which can bifurcate from the periodic orbits of the quadratic isochronous centers ẋ=-y+x2, ẏ=x+xy and ẋ=-y+x2-y2, ẏ=x+2xy when they are perturbed inside the class of all discontinuous quadratic polynomial differential systems with the straight line of discontinuity y= 0. Comparing the obtained results for the discontinuous with the results for the continuous quadratic polynomial differential systems, this work shows that the discontinuous systems have at least 3 more limit cycles surrounding the origin than the continuous ones. © 2013 Elsevier Inc.
Original languageEnglish
Pages (from-to)763-775
JournalJournal of Mathematical Analysis and Applications
Volume413
Issue number2
DOIs
Publication statusPublished - 15 May 2014

Keywords

  • Averaging theory
  • Discontinuous quadratic systems
  • Isochronous center
  • Limit cycles

Fingerprint Dive into the research topics of 'Limit cycles for discontinuous quadratic differential systems with two zones'. Together they form a unique fingerprint.

Cite this